# SDR DJFA200100015

- Difficulty date: April 13, 2001
- Submitted: June 6, 2001
- Operation: Air carrier
- Aircraft: N653CW
- Make and model: Cndair CL6002B16
- Aircraft serial: 5053
- Aircraft time: 5,122 hours, 3,963 cycles
- System (JASC): 3242 · Brake
- Part: Brake
- Part number: 5002523
- Condition: Seized
- Location: Mlg
- Stage of operation: IN
- How discovered: C
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

UPON REPLACING MAIN LANDING GEAR BRAKE ASSEMBLY, WHEEL LOCKED UP AFTER BRAKE APPLICATION.  INVESTIGATION FOUND CARBON DISKS WERE REPAIRED BY MATING TWO WORN PIECES TOGETHER.  THIS IS DONE BY AIRCRAFT BRAKING SYSTEMS 2 FOR 1 PROGRAM.  THE ADDITIONAL CLEARANCE INDUCED BY MATING TWO DISKS INTO ONE AND MULTIPLYING BY THE NUMBER OF DISKS IN A BRAKE CREATES A CONDITION THAT WILL NOT ALLOW ENOUGH CLEARANCE FOR THE DISKS TO TURN AFTER THE BRAKE PISTONS RELAX.  THIS CONDITION, IF UNNOTICED, COULD LEAD TO OVERHEATING OF THE BRAKE SYSTEM AND BRAKE FAILURE OR FIRE.
